Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 856, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 23, 2011, 3:36 PM CDT for 4 counties in Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 3:36 PM CDT (20:36 UTC)
- Expired
- Aug 23, 2011, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Fulton County, AR, Independence County, AR, Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:51 PM CDT | TSTM WND DMG | Ash Flat, AR | GAS STATION REPORTED THAT TREES ARE DOWN ACROSS ASH FLAT. SEVERAL TREES FELL ON POWER LINES AND DOWNED THEM. SOME RESIDENTS ARE WITHOUT POWER AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4250 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
630 WUUS54 KLZK 232036 SVRLZK ARC049-063-065-135-232115- /O.NEW.KLZK.SV.W.0856.110823T2036Z-110823T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CDT TUE AUG 23 2011 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL ARKANSAS... NORTH CENTRAL INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS... EASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS... SOUTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 415 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF MYRON...OR 8 MILES SOUTHWEST OF ASH FLAT...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ASH FLAT... STELLA... SIDNEY... MYRON... MORRISTON... LACROSSE... HORSESHOE BEND... FRANKLIN... BALLARD... ZION... SANDTOWN... SAGE... POUGHKEEPSIE... LARKIN... KITTLE... GLENCOE... EVENING SHADE... CENTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3627 9135 3587 9163 3608 9189 3632 9175 TIME...MOT...LOC 2036Z 300DEG 14KT 3613 9169 $$ 227
2 follow-up statements
253 WWUS54 KLZK 232049 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT TUE AUG 23 2011 ARC049-063-065-135-232115- /O.CON.KLZK.SV.W.0856.000000T0000Z-110823T2115Z/ FULTON AR-INDEPENDENCE AR-IZARD AR-SHARP AR- 349 PM CDT TUE AUG 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN SHARP...EASTERN IZARD...NORTH CENTRAL INDEPENDENCE AND SOUTHEASTERN FULTON COUNTIES UNTIL 415 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF MYRON...OR 8 MILES SOUTH OF ASH FLAT... MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... ASH FLAT... STELLA... SIDNEY... MYRON... FRANKLIN... BALLARD... ZION... SANDTOWN... SAGE... POUGHKEEPSIE... KITTLE... EVENING SHADE... CENTER... AGNOS... WILD PLUM LAKE... TIMBER LAKE... STUART... SEQUOYA PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3631 9169 3627 9135 3587 9163 3605 9185 TIME...MOT...LOC 2049Z 300DEG 14KT 3610 9164 $$ 227
915 WWUS54 KLZK 232108 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 408 PM CDT TUE AUG 23 2011 ARC063-065-232118- /O.CAN.KLZK.SV.W.0856.000000T0000Z-110823T2115Z/ INDEPENDENCE AR-IZARD AR- 408 PM CDT TUE AUG 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IZARD AND NORTH CENTRAL INDEPENDENCE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3602 9168 3630 9159 3627 9135 3596 9157 TIME...MOT...LOC 2108Z 300DEG 14KT 3606 9156 $$ ARC049-135-232115- /O.CON.KLZK.SV.W.0856.000000T0000Z-110823T2115Z/ FULTON AR-SHARP AR- 408 PM CDT TUE AUG 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN SHARP AND EXTREME SOUTHEASTERN FULTON COUNTIES UNTIL 415 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SIDNEY...OR 11 MILES SOUTH OF ASH FLAT...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... ASH FLAT... POUGHKEEPSIE... EVENING SHADE... CENTER... WILD PLUM LAKE... STUART... SEQUOYA PARK... SEMINOLE PARK... NAVAJO PARK... LAKE NAVAJO... LAKE MIRANDY... LAKE JUNE... LAKE CHANUTE... IAMONTA PARK... ONEDA PARK... HWY 58 AND US 167 JCT... HIDDEN VALLEY... CHEROKEE VILLAGE ARPT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3602 9168 3630 9159 3627 9135 3596 9157 TIME...MOT...LOC 2108Z 300DEG 14KT 3606 9156 $$ 227
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 12:14 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 23, 12:14 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1214 PM CDT TUE AUG 23 2011 .AVIATION... VFR CONDITIONS WILL BE PREVALENT. SCATTERED SHOWERS/STORMS WILL BE POSSIBLE THIS AFTERNOON...MOSTLY IN THE WEST AND CENTRAL AREAS. ANY CONVECTION WILL DIMINISH AROUND/AFTER SUNSET. OTHERWISE...SOME MOSTLY MID AND HIGH CLOUDS WILL BE NOTED...WITH VARIABLE WINDS... BECOMING SOUTHWEST ON WEDNESDAY AT 10 KNOTS OR LESS. TAFS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 337 AM CDT TUE AUG 23 2011/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION AND TEMPERATURE FORECAST. CURRENT VERY LIGHT SHOWERS OVER AR AND GENERALLY OVER THE NW TO SOUTH CENTRAL. UP STREAM MORE LIGHT CONVECTION OVER SE KS TO NE OK WITH A WEAK SHORT WAVE. SURFACE ANALYSIS HAS THE WEAK BOUNDARY OVER SOUTHERN AR TO CENTRAL OK WHILE A MOIST ATMOSPHERE IN PLACE OVER AR. SURFACE RIDGE IS OFF TO THE NE OF AR...WHILE DRIER AIR FILTERING INTO THE FAR NE AR ONLY WITH A LIGHT E TO NE FLOW. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 2 INCHES. THE UPPER RIDGE REMAINED CENTERED OVER CENTRAL TO WEST TX...WITH THE NW UPPER FLOW INTO THE SOUTHERN PLAINS PER THE LAST SEVERAL DAYS. SOME PATCHY FOG HAS FORMED AND WILL ADD IT TO FORECAST. SHORT TERM...TODAY THROUGH FRIDAY NIGHT WILL START WITH A CHANCE POP OVER THE NW THIS MORNING WHILE A SLIGHT CHANCE ELSEWHERE. SHORT WAVE UPSTREAM WILL BRING MOST LIGHT CONVECTION TO THE NW. WRF AND GFS HAVE THE MOST CONVECTION THIS MORNING THEN THIS MOVES SE. WILL HAVE A CHANCE POP IN THE AFTERNOON BASED ON OUT FLOW BOUNDARIES...HEATING AND AN UNSTABLE ATMOSPHERE. TEMPS WILL REMAIN HOT IN THE SOUTHWEST WITH UPPER 90S TO NEAR 100...WHILE THE UPPER 80S TO 90S ELSEWHERE. TONIGHT...CONVECTION IS EXPECTED TO WIND DOWN AFTER SUNSET. ON WEDNESDAY SOME SHORT WAVE ENERGY IS SEEN MOVING OVER MO AND MAY EFFECT NORTHERN AR...AND CURRENTLY HAVE SLIGHT CHANCES. ONLY HAVE A SLIGHT CHANCE OF POP FOR WEDNESDAY AFTERNOON WITH LACK OF SIGNIFICANT SHORT WAVE ENERGY. MODELS ALSO BUILD THE UPPER RIDGE A BIT INTO WESTERN AR...WHICH WOULD PUSH ANY SHORT WAVE ENERGY MORE TO THE NE. WEDNESDAY NIGHT TO THURSDAY...A FRONTAL BOUNDARY IS EXPECTED TO SAG INTO AR...WITH CHANCE POP COMING UP. CURRENT CHANCE POP MAY HAVE TO BE UPPED A BIT IN LATER FORECAST BASED ON TRENDS. THE BOUNDARY IS EXPECTED TO SAG THROUGH AR AND SETTLE OVER NORTHERN LA BY FRIDAY BUT SOME UNCERTAINTY EXISTS IN HOW FAR THE BOUNDARY WILL MAKE IT. GFS HAS IT TO LA...WHILE ECMWF DOESNT HAVE IT AS FAR. TEMPS ARE EXPECTED TO COOL INTO FRIDAY TO AROUND NORMAL VALUES TO BELOW OVER THE NORTH. OTHERWISE OVERALL CHANCE OF STRONG TO SEVERE STORMS REMAINS ONLY ISOLATED AND MOSTLY A PULSE STORM. LONG TERM...SATURDAY THROUGH MONDAY PERSISTENT NRLY FLOW WILL CONTINUE OVER THE UPCOMING WEEKEND...ALOFT AND AT THE SFC AS UPPER FLOW BECOMES MORE AMPLIFIED WITH UPPER HIGH TO THE WEST...AND DEEPENING TROUGH ACROSS THE SE CONUS AS RESULT OF HURRICANE IRENE MOVING TOWARDS THE COAST. THIS NRLY AND EVENTUALLY NWRLY FLOW ALOFT WILL KEEP TEMPS FROM REBOUNDING BACK TO NEAR 100...AS WELL AS MUCH OF THE STATE SEEING WELCOME LOWER DEWPTS FOR THE WEEKEND. BY LATE IN THE PERIOD...AN UPPER SHORTWAVE WILL BE SLIDING SE ACROSS THE MIDWEST AND GREAT LAKES REGION...WITH A REINFORCING SHOT OF COOLER AND DRIER AIR FOR AR. WITH THIS UPPER WAVE PASSING NEAR THE REGION... WILL MENTION SLIGHT CHANCE POPS...BUT LATEST INDICATIONS ARE SHOWING THAT AVAILABLE MOISTURE WILL BE LIMITED THIS TIME AROUND. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Aug 23, 4:08 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 408 AM CDT TUE AUG 23 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 408 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN POSSIBLE THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. HIGH MOISTURE LEVELS REMAIN ACROSS THE STATE...WITH TEMPERATURES WARMING WELL INTO THE 90S FOR THIS AFTERNOON. AS A RESULT...HEAT INDICES WILL INCREASE TO NEAR AND ABOVE 100 DEGREES AT MANY LOCATIONS DURING THE PEAK HEATING OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPPER LEVEL HIGH PRESSURE WILL REMAIN JUST WEST OF ARKANSAS THROUGH MUCH OF THE WEEK...WITH ARKANSAS UNDER NORTHWEST FLOW ALOFT. WEAK DISTURBANCES WILL PASS OVER THE REGION...WITH POTENTIAL FOR SHOWERS AND THUNDERSTORMS REMAINING THROUGH THURSDAY. WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE DURING THE PEAK HEATING OF THE AFTERNOON HOURS. HIGH HUMIDITY LEVELS WILL PERSIST THROUGH MUCH OF THE WEEK...AND WITH AFTERNOON TEMPERATURES WARMING WELL INTO THE 90S EACH DAY...HEAT INDEX VALUES WILL RISE TO NEAR OR ABOVE 100 DEGREES. BY THE WEEKEND...A FRONT WILL PUSH SOUTH INTO ARKANSAS...WITH SLIGHTLY COOLER AND DRIER AIR EXPECTED TO FILTER INTO THE STATE. THIS WILL CAUSE THE CHANCES OF PRECIPITATION TO BE LOW OVER THE WEEKEND. THE DRIER AND SLIGHTLY COOLER AIR WILL ALSO KEEP AFTERNOON HEAT INDEX VALUES COOLER THAN EARLIER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:25 PM CDT | Special Weather Statement | LZK | Pulaski | 45 min |
| Aug 22, 7:38 PM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
| Aug 22, 7:59 PM CDT | Special Weather Statement | LZK | Pulaski | 46 min |
| Aug 22, 8:12 PM CDT | Special Weather Statement | LZK | Saline | 48 min |
| Aug 23, 3:19 PM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 22 hr |
| Aug 23, 4:05 PM CDT | Special Weather Statement | LZK | Izard | 30 min |
| Aug 23, 4:11 PM CDT | Special Weather Statement | LZK | Sharp | 44 min |
| Aug 23, 4:40 PM CDT | Special Weather Statement | LZK | Independence | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.